MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR PS KNEE SYSTEM; EMPOWR PS KNEETM TIBIAL INSERT, SIZE 5, 13MM

ENCORE MEDICAL L.P. EMPOWR PS KNEE SYSTEM; EMPOWR PS KNEETM TIBIAL INSERT, SIZE 5, 13MM
Model Number 343-13-705
Health Effect - Clinical Code No Information (3190)
Date of Event 09/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as unbalanced knee.The previous surgery and the surgery detailed in this event occurred 5.3 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at the hospital and not made available to djo surgical for examination.A review of the device history record show that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no nonconforming material reports associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to unbalanced knee.There were no findings during this evaluation that indicate that the reported device was defective.The surgeon performed this procedure to remedy the patient's condition.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.
 
Event or Problem Description
Revision surgery - due to knee was unbalanced because of insert.

Brand Name
EMPOWR PS KNEE SYSTEM
Common Device Name
EMPOWR PS KNEETM TIBIAL INSERT, SIZE 5, 13MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key9379465
Report Number1644408-2019-01122
Device Sequence Number10880006
Product Code JWH
UDI-Device Identifier00888912172318
UDI-Public(01)00888912172318
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K160342
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/11/2023
Device Model Number343-13-705
Device Catalogue Number343-13-705
Device Lot Number282U1012
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2019
Initial Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR